Dopamine agonists: pathological gambling, increased libido, and hypersexuality

We are currently working with Guy's and St. Thomas's hospital in London to put together a leaflet regarding the potential side-effects of dopamine agonists, particularly focusing on compulsive behaviours which can accompany the use of these drugs, including hyper-sexuality and gambling.

As this page is in the public domain, we understand some people may not want to talk about these side-effects publicly but if you have been affected and would be willing to feature in an anonymised RLS-UK newsletter piece, please contact chair@rls-uk.org with your story.

Anyone using dopamine agonists is advised to read the information on the link below.

gov.uk/drug-safety-update/d...

4 Replies

oldestnewest
  • Here's some statistics regarding rates of occurrence of compulsive behavior with DA use. Six fold increase among those augmenting

    neurology.org/content/87/1/...

  • I had an awful time on Miraoexin, I was sex mad!!! Thought about it full time and if I had it 40 times a day that that would satisfy me!

    Needless to say I had to slip them into my Mrs tea :) (joke)

  • The first thing I thought about when RLS woke me was food!!!!! I frequently ate chocolate, crisps and cheese and toast at stupid hours of the morning.

  • I have an enormous collection of shoes and handbags amassed during my period of augmentation on pramipexole. I was never much of a shopper but became obsessed with second hand web-sites (luckily I wasn't so interested in buying them new as would have bankrupted the household) to acquire these totally unnecessary items. In a way I think it was a form of gambling as it was sort-of random whether I would find something I liked but I was constantly looking and more often than not buying also. As soon as I got the pramipexole out of my system I lost all interest in it again.

You may also like...